Thunderstorm Wind, Blount
- When
- January 2, 7:30 PM EST
- Where
- Blount County, Maryville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -83.967
Several trees as well as power lines were reported down in Maryville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees as well as power lines were reported down in Maryville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jan 2, 6:26 PM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 626 PM EST MON JAN 2 2006 .DISCUSSION...UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH #11. NO OTHER CHANGES MADE AT THIS TIME. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EST MON JAN 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 306 AM CST MON JAN 2 2006 /406 AM EST MON JAN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ACROSS THE TENNESSEE VALLEY AND CUMBERLAND PLATEAU...AND A SLIGHT RISK IN SOUTHWEST VIRGINIA...THE TENNESSEE MOUNTAINS...AND EXTREME SOUTHWEST NORTH CAROLINA. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MISSISSIPPI VALLEY THIS MORNING AND ACROSS THE OHIO VALLEY THIS AFTERNOON. A STRENGHTENING SOUTHERLY WIND WILL PUSH A WARM FRONT ACROSS THE TENNESSEE VALLEY THIS MORNING...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME SEVERE THIS MORNING...MAINLY IN SOUTHERN PORTIONS OF THE AREA FROM THE SEQUATCHIE VALLEY TO EXTREME SOUTHWEST NORTH CAROLINA. THE MAIN THREAT FROM THESE STORMS WILL BE THE POSSIBILITY OF LARGE HAIL. A SECOND PERIOD OF SEVERE WEATHER RISK IS EXPECTED TO DEVELOP LATE THIS MORNING AND THIS AFTERNOON. AN UNSEASONABLY WARM AND MOIST AIR MASS WILL MOVE INTO THE TENNESSEE RIVER VALLEY BEHIND THE WARM FRONTAL PASSAGE. A COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS AFTERNOON. DUE TO AN UNSTABLE AIR MASS AND STRONG WIND SHEAR AHEAD OF THE FRONT...THERE IS THE POSSIBILITY FOR SUPERCELL THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THE AREA OF THE GREATEST THREAT WILL BE IN THE SOUTHERN AND WESTERN PORTIONS OF THE AREA...MAINLY WEST OF A LINE FROM LAFOLLETTE TO KNOXVILLE TO MURPHY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED TODAY. DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
713 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 W MALONEYVILLE 36.09N 83.89W
01/02/2006 KNOX TN LAW ENFORCEMENT
TREES DOWN.
&&The Knoxville radar (KMRX), 69 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486435.